OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 18, Iss. 8 — Aug. 1, 2001
  • pp: 1832–1843

Degree of nonlinearity and a new solution procedure in scalar two-dimensional inverse scattering problems

Ovidio M. Bucci, Nicola Cardace, Lorenzo Crocco, and Tommaso Isernia  »View Author Affiliations


JOSA A, Vol. 18, Issue 8, pp. 1832-1843 (2001)
http://dx.doi.org/10.1364/JOSAA.18.001832


View Full Text Article

Enhanced HTML    Acrobat PDF (363 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Within the framework of inverse scattering problems, the quantifying of the degree of nonlinearity of the problem at hand provides an interesting possibility for evaluating the validity range of the Born series and for quantifying the difficulty of both forward and inverse problems. With reference to the two-dimensional scalar problem, new tools are proposed that allow the determination of the degree of nonlinearity in scattering problems when the maximum value, dimensions, and spatial-frequency content of the unknown permittivity are changed at the same time. As such, the proposed tools make it possible to identify useful guidelines for the solution of both forward and inverse problems and suggest an effective solution procedure for the latter. Numerical examples are reported to confirm the usefulness of the tools introduced and of the procedure proposed.

© 2001 Optical Society of America

OCIS Codes
(100.3190) Image processing : Inverse problems
(100.6950) Image processing : Tomographic image processing
(290.3200) Scattering : Inverse scattering

History
Original Manuscript: May 31, 2000
Revised Manuscript: February 2, 2001
Manuscript Accepted: February 2, 2001
Published: August 1, 2001

Citation
Ovidio M. Bucci, Nicola Cardace, Lorenzo Crocco, and Tommaso Isernia, "Degree of nonlinearity and a new solution procedure in scalar two-dimensional inverse scattering problems," J. Opt. Soc. Am. A 18, 1832-1843 (2001)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-18-8-1832

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited